|48 and Scared to Death Again Again and NOT AGAIN!!
Sep 3, 2000
August 28, 2000
From last note, I MUST CLARIFY. I DID take Combivir ALONE for a bit under a year, after dropping triple therapy of AZT, 3TC and Viracept, which nearly killed me with black mud coming out of me. All this time however, by viral load was always under 500 - by how much under I don't know. Test was not that sensitive. I got disgusted and quit all meds for over a year now (do not take anything). I quit taking the Combivir when I was undetectable. My Viral load was as I stated recently - the higher number was 7,287 on RNA by PCR. My CD4's are over 600, (per last month's test). Could I go on Combivir alone again, if I start pills again to try it? It NEVER gave me any side effects and it did keep my VR undetectable, in my case. I am reluctant to go on triple therapy because of bad side effects I attributed to Viracept. Everybody is so different. I do NOT believe I am resistant to Combivir. I did not take it for that long. I was just diagnosed in September of 1997 - three years ago.
Please bear with me. When I question again I'll use another descriptive title, or you will really roll your eyes.
Response from Dr. Holodniy
The answer is still the same. Combivir alone would not be considered standard of care. Although we will never know whether you got your viral load to < 50, if it was detectable and <500, there is a good chance that some resistance developed. Because you have been off treatment for a while, a resistance test will not be useful. There are many other options besides viracept. Check with your doctor regarding some of the other treatment strategies.
WHATS the difference???
CD4 - number vs. percentage?
- Achy Balls After Blowjob Worried I Have HIV
- Herpes After Kissing Cold Sore Worried I Have HIV
- Itchy Balls After Licking Genital Sign Of HIV AIDS
- Red Spots After Unprotected Sex Without Ejaculation Worried I Have HIV
- Red Spots After Vaginal Sex Worried I Have HIV
- White Bumps On Penis After Touching Dried Semen Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.